What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Aug 5, 12:28 PM EST, 4 hours 32 minutes earlier.
Area forecast discussion, Aug 5, 12:28 PM EST, 4 hours 32 minutes before
Area Forecast Discussion
National Weather Service Wilmington OH
128 PM EDT Tue Aug 5 2025
.SYNOPSIS...
A fairly consistent pattern is in store throughout the remainder of
the working week. Daily isolated summertime thunderstorms can be
expected to pop up each afternoon with relatively quiet conditions
expected during the overnights. Temperatures continue to be near
normal for the next few days, before we experience a subtle uptick in
warmth.
&&
.NEAR TERM /THROUGH TONIGHT/...
The shortwave trough continues to move through the larger flow on the
eastern periphery of the expansive upper level ridge that is
dominating the four corners region. Meanwhile, to our north, the 1030
surface high remains centered over the Quebec region.
Locally, the afternoon/ evening thunderstorm activity associated with
the weak shortwave/ surface trough moving through the Ohio Valley
should die off as we lose diurnal heating. Overnight hours should
remain relatively quiet with relatively weak flow, though patchy fog
is possible near the Tri-State and especially in the river valleys.
Overnight lows fall to the mid/low 60s.
&&
.SHORT TERM /WEDNESDAY THROUGH WEDNESDAY NIGHT/...
Wednesday's forecast is very similar to Tuesday's with the 1030
surface high continuing to progress east out of Quebec toward the
Atlantic/ New England region. ILN remains situated on the
southwestern side of this feature, with the weak surface trough
continuing its push northeast through the Ohio Valley.
Again, once surface based instability builds in, weak lift should
spark renewed scattered shower/thunderstorm development during the
afternoon hours. Large scale flow remains very weak (to nearly non-
existent), so slow movers are anticipated. Daytime high temperatures
rise into the low/mid 80s. Column moisture remains near normal,
perhaps slightly above normal in spots, so our RHs remain relatively
comfortable for this time of year.
Once again, afternoon and evening convection will taper off with the
loss of diurnal heating and we should quiet down during the overnight
into Thursday with lows falling to the mid 60s.
&&
.LONG TERM /THURSDAY THROUGH MONDAY/...
Thursday through Sunday, the region is split between areas of rich
moisture to the southeast and to the northwest. The displaced
moisture and the lack of strong forcing mechanisms likely keeps the
region mostly dry, however, enough heat and low level moisture will
be around to allow for a few scattered downpours and thunderstorms
each day. A ridge builds over the area, but it is not very deep,
limiting the potential for a sweltering heat wave. Instead, expect
temperatures a few degrees above normal, generally in the mid to
upper 80s and lower 90s.
Early next week, a trough attempts to dig into the Midwest and upper
Great Lakes. This would present the potential for better moisture
advection into the Ohio Valley, increasing the potential for more
widespread thunderstorms.
&&
.AVIATION /17Z TUESDAY THROUGH SATURDAY/...
Scattered afternoon and evening thunderstorms continue to move
through the Tri-State (KY/OH/IN). Have covered this with a PROB30 at
KCVG, KLUK, KILN. Cannot rule out an isolated storm at other TAF
sites, however confidence is lower so did not include in TAFs at this
time. Weak east/northeasterly flow at all sites (outside of any
storms).
Otherwise, the VFR BKN deck remains in place throughout the afternoon
into the evening, then scatters out overnight. Some signal for fog
during the overnight hours, again near the Tri-State. Went ahead and
fogged LUK, though left it out of other sites due to low confidence
of non- river valley fog at this time. Overnight winds decrease to 5
knots or less out of the east for all sites.
Wednesday will be similar to Tuesday in the sense that we'll have
another chance for scattered afternoon pop up thunderstorms with weak
flow.
OUTLOOK...No significant weather expected.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...None.
KY...None.
IN...None.
&&
SYNOPSIS...CA
NEAR TERM...CA
SHORT TERM...CA
LONG TERM...McGinnis
AVIATION...CA
Hazardous weather outlook, Aug 5, 3:50 AM EST, 13 hours 10 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington OH
450 AM EDT Tue Aug 5 2025
KYZ100-OHZ026-034-035-042>046-051>056-062>065-072>074-080>082-088-
060900-
Lewis-Hardin-Mercer-Auglaize-Darke-Shelby-Logan-Union-Delaware-Miami-
Champaign-Clark-Madison-Franklin-Licking-Greene-Fayette-Pickaway-
Fairfield-Clinton-Ross-Hocking-Highland-Adams-Pike-Scioto-
450 AM EDT Tue Aug 5 2025
This Hazardous Weather Outlook is for northeast Kentucky, central
Ohio, south central Ohio, southwest Ohio and west central Ohio.
.DAY ONE...Today and tonight.
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
INZ050-058-059-066-073>075-080-KYZ089>099-OHZ060-061-070-071-077>079-
060900-
Wayne-Fayette-Union-Franklin-Ripley-Dearborn-Ohio-Switzerland-
Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant-Pendleton-Bracken-
Robertson-Mason-Preble-Montgomery-Butler-Warren-Hamilton-Clermont-
Brown-
450 AM EDT Tue Aug 5 2025
This Hazardous Weather Outlook is for east central Indiana,
southeast Indiana, northern Kentucky, southwest Ohio and west
central Ohio.
.DAY ONE...Today and tonight.
A few showers and storms are possible this afternoon and early
evening. Locally heavy rain and isolated flooding cannot be ruled
out in the most persistent activity.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
Hazardous weather is not expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
In the hours before
Special weather statement, Aug 5, 4:38 PM EST, 22 minutes before
Special Weather Statement
National Weather Service Wilmington OH
538 PM EDT Tue Aug 5 2025
KYZ091-092-052215-
Boone KY-Kenton KY-
538 PM EDT Tue Aug 5 2025
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF NORTHERN KENTON AND
NORTHERN BOONE COUNTIES THROUGH 615 PM EDT...
At 537 PM EDT, a strong thunderstorm was located near Oakbrook. This
storm was nearly stationary.
HAZARD...Wind gusts up to 40 mph and very heavy rain.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Visibility will be poor and hydroplaning
is possible.
Locations impacted include...
Florence, Hebron, Independence, Erlanger, Edgewood, Elsmere, Fort
Mitchell, Villa Hills, Crescent Springs, Crestview Hills, Lakeside
Park, Oakbrook, Burlington, Union, Richwood, Francisville, Crescent
Park and Constance.
This includes I-75 in Kentucky between mile markers 176 and 187.
If outdoors, consider seeking shelter inside a sturdy building.
Motorists should slow down and use extra caution.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
&&
LAT...LON 3912 8470 3910 8468 3909 8465 3908 8463
3907 8460 3908 8460 3906 8456 3892 8455
3890 8476 3909 8479
TIME...MOT...LOC 2137Z 168DEG 2KT 3899 8467
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
HatzosSpecial weather statement, Aug 5, 4:51 PM EST, 9 minutes before
Special Weather Statement
National Weather Service Wilmington OH
551 PM EDT Tue Aug 5 2025
KYZ100-OHZ081-052215-
Lewis KY-Adams OH-
551 PM EDT Tue Aug 5 2025
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF NORTHWESTERN LEWIS
AND SOUTHWESTERN ADAMS COUNTIES THROUGH 615 PM EDT...
At 550 PM EDT, a strong thunderstorm was located 3 miles
north of Ribolt, moving north at 5 mph.
HAZARD...Wind gusts up to 40 mph and very heavy rain.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Visibility will be poor and hydroplaning
is possible.
Locations impacted include...
Manchester, Tollesboro, Concord, Trinity, Carrs, Bradysville, Herron
Hill, Ribolt, and Bentonville.
If outdoors, consider seeking shelter inside a sturdy building.
Motorists should slow down and use extra caution.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
&&
LAT...LON 3861 8340 3854 8358 3870 8368 3876 8357
3873 8342
TIME...MOT...LOC 2150Z 158DEG 6KT 3865 8352
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
Hatzos